Acetaminophen, dextromethorphan, doxylamine, and phenylephrine
Name: Acetaminophen, dextromethorphan, doxylamine, and phenylephrine
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine drug
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine injection
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine side effects
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine effects of
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine adult dose
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine 250 mg
- Acetaminophen, dextromethorphan, doxylamine, and phenylephrine tablet
What should I discuss with my healthcare provider before taking this medicine?
You should not use this medicine if you are allergic to acetaminophen, dextromethorphan, doxylamine, or phenylephrine.
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, and tranylcypromine.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:
liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
heart disease, coronary artery disease;
blockage in your digestive tract (stomach or intestines);
bladder obstruction or other urination problems;
pheochromocytoma (tumor of the adrenal gland);
overactive thyroid; or
if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).
It is not known whether this medication will harm an unborn baby. Do not use this medicine without a doctor's advice if you are pregnant.
Acetaminophen, dextromethorphan, doxylamine, and phenylephrine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use this medicine without a doctor's advice if you are breast-feeding a baby.
What should I avoid while taking this medicine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects of doxylamine.
This medicine may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.
What other drugs will affect this medicine?
Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.
Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking acetaminophen, dextromethorphan, doxylamine, and phenylephrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
What are some other side effects of this drug?
All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:
- Feeling nervous and excitable.
- Not able to sleep.
- Feeling sleepy.
These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.
You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
Usual Adult Dose for Cold Symptoms
Acetaminophen/dextromethorphan/doxylamine/PE 250 mg-10 mg-6.25 mg-5 mg oral tablet, effervescent:
2 tablets at bedtime (may be taken up to every 4 hours). Dissolve tablets in 4 ounces of water.
Maximum dose: 8 tablets in 24 hours.
Acetaminophen/dextromethorphan/doxylamine/PE 325 mg-10 mg-6.25 mg-5 mg/15 mL oral liquid:
30 mL orally every 4 hours
Maximum dose: 180 mL in 24 hours
Acetaminophen/dextromethorphan/doxylamine/PE 650 mg-20 mg-12.5 mg-10 mg/30 mL oral liquid:
30 mL orally every 4 hours
Maximum dose: 120 mL (4 doses) in 24 hours
Renal Dose Adjustments
Data not available
Acetaminophen / dextromethorphan / doxylamine / phenylephrine Pregnancy Warnings
Acetaminophen/dextromethorphan/doxylamine/phenylephrine has not been formally assigned to a pregnancy category by the FDA. Acetaminophen has not been formally assigned to pregnancy category by the FDA. It is routinely used for short-term pain relief and fever in all stages of pregnancy. Animal studies have not been reported. There are no controlled data in human pregnancy. Dextromethorphan has been assigned to pregnancy category C by the FDA. A teratogenic effect has been demonstrated in chicken embryos. There are no controlled data in human pregnancy. Doxylamine has been assigned to pregnancy category B by the FDA. Animal studies have not been reported. There are no controlled data in human pregnancy. Phenylephrine has been assigned to pregnancy category C by the FDA. Animal studies have not been reported. There are no controlled data in human pregnancy. Acetaminophen/dextromethorphan/doxylamine/phenylephrine is only recommended for use during pregnancy when there are no alternatives and benefit outweighs risk.